Thunderstorm Wind, Bowie
- When
- July 25, 2:15 PM CST
- Where
- Bowie County, Hooks
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.470, -94.250
Two trees were downed blocking a road in the Hooks, Texas community.
the clouds cleared during the afternoon and that allowed for a very unstable airmass to develop. Temperatures were around 100 degrees across portions of southern Arkansas and Northeast Texas with high temperatures in the 90s across most of Northwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
After cloud cover kept the instability at bay much of the morning...the clouds cleared during the afternoon and that allowed for a very unstable airmass to develop. Temperatures were around 100 degrees across portions of southern Arkansas and Northeast Texas with high temperatures in the 90s across most of Northwest Louisiana. The atmosphere was very moist as well with little capping in place. An outflow boundary dropped south out of eastern Oklahoma and central Arkansas and strong to severe thunderstorms developed along this southward moving outflow boundary during the afternoon and evening of July 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 25, 9:48 AM CST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 AM CDT MON JUL 25 2011
.DISCUSSION...
QUITE A FEW CHANGES THIS MORNING...AS I HAVE REMOVED THE HEAT
ADVISORY FOR NORTHWEST LOUISIANA AND DEEP EAST TEXAS. RADAR IS
VERY ACTIVE THIS MORNING...WITH SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY GENERALLY SOUTH OF I20. I HAVE LOWERED TEMPS ACROSS THE
NORTHWEST...AS PREVIOUS MORNING RAIN AND ONGOING CLOUD COVER WILL
HINDER THE WARM UP. TYR STRING OF REACHING THE CENTURY MAY END
TODAY AT 27...BUT I DID LEAVE THEIR AFTERNOON FORECAST MAX TEMP
RIGHT AT THE CENTURY MARK JUST TO RESPECT THE ONGOING TREND.
INCREASED POPS IN THE SOUTHERN SECTIONS TO HIGH END CHANCE THIS
AFTERNOON...FOR ONGOING ACTIVITY AND TO RESPECT AN OLD OUTFLOW
BOUNDARY STILL MOVING SOUTH. UPDATED TEXT WILL BE OUT SHORTLY.
ELEVEN
&&
.AVIATION...
OUTFLOW BOUNDARY WAS ROUGHLY LOCATED ALONG I-20 PER LATEST VISIBLE
SAT LOOP. SOUTHWARD PROGRESSION OF THE BOUNDARY WILL CONTINUE TO
KEEP THE MAJORITY OF THE SHRA AND TSTMS CONFINED TO THE SRN HALF OF
THE FOUR STATE AREA THROUGH THE 18Z TAF PERIOD. CLOUD COVER WILL
LIKELY BE LESS IN THE WAKE OF THE OUTFLOW. REDEVELOPMENT OF
CONVECTION IS POSSIBLE DURING PEAK HEATING BUT TSTM COVERAGE SHOULD
BE MORE ISOLATED NORTH OF I-20 AND SHOULD DISSIPATE BY 26/03Z. MOIST
LOW LEVELS COULD LEAD TO SOME PATCHY MVFR CIGS/VSBYS BETWEEN
26/10Z-26/13Z WHICH SHOULD IMPROVE BY MID MORNING TUESDAY. /09/
&&
.UPDATED POINT TEMPS/POPS...
SHV 98 78 101 77 102 / 30 20 20 10 10
MLU 95 77 98 77 100 / 40 20 20 10 10
DEQ 100 76 102 76 102 / 30 20 20 10 10
TXK 100 78 102 78 102 / 30 20 20 10 10
ELD 96 76 99 76 101 / 40 20 20 10 10
TYR 100 80 103 80 103 / 20 20 20 10 10
GGG 100 79 102 79 102 / 20 20 20 10 10
LFK 97 77 100 76 100 / 50 20 20 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070-071.
LA...NONE.
OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138.
&&
11/09HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CDT MON JUL 25 2011 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 136>138-261200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON- 1157 AM CDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY REMAINS IN EFFECT THROUGH 9 PM THIS EVENING FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND PORTIONS OF SOUTHWEST ARKANSAS. AFTERNOON TEMPERATURES WILL RANGE FROM THE UPPER 90S TO NEAR 100 DEGREES. THESE TEMPERATURES...WHEN COMBINED WITH THE INCREASED HUMIDITY...WILL PRODUCE HEAT INDEX VALUES IN EXCESS OF 105 DEGREES THIS AFTERNOON AND EARLY EVENING ACROSS THE ADVISORY AREA. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE DRIFTS SOUTH ACROSS THE REGION AHEAD OF A LARGE DOME OF HIGH PRESSURE ALOFT CENTERED OVER OKLAHOMA AND NORTH TEXAS. ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTERNOON TEMPERATURES WILL REMAIN IN THE UPPER 90S TO IN EXCESS OF 100 DEGREES EACH DAY...WITH HEAT INDEX VALUES NEAR OR IN EXCESS OF 105 DEGREES. EXTRA PRECAUTIONS SHOULD BE TAKEN DURING THIS PROLONGED HEAT WAVE...TO PROTECT YOURSELF FROM THE EFFECTS OF THE EXTREME HEAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ072-073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-261200- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1157 AM CDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL WARM INTO THE MID AND UPPER 90S. THESE TEMPERATURES...WHEN COMBINED WITH THE HIGH HUMIDITY...WILL PRODUCE HEAT INDEX VALUES FROM NEAR 100 TO AROUND 105 DEGREES. THIS HEAT CAN STILL CAUSE STRESS ON THE BODY. HEAT RELATED ILLNESSES CAN STILL HAPPEN...SO REMEMBER TO HYDRATE FREQUENTLY WHEN WORKING...OR INVOLVED IN OUTDOOR ACTIVITIES...TAKE FREQUENT BREAKS...REMAIN IN SHADED OR AIR CONDITIONED AREAS AS MUCH AS POSSIBLE...AND BE AWARE OF WHEN YOUR BODY IS TELLING YOU THAT YOU ARE OVERHEATING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AND TONIGHT...AS A SERIES OF UPPER LEVEL DISTURBANCES DRIFT SOUTH ACROSS THE REGION AHEAD OF A LARGE DOME OF HIGH PRESSURE ALOFT CENTERED OVER OKLAHOMA AND NORTH TEXAS. ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTERNOON TEMPERATURES WILL REMAIN IN THE UPPER 90S TO NEAR 100 DEGREES EACH DAY...WITH HEAT INDEX VALUES NEAR OR IN EXCESS OF 105 DEGREES. EXTRA PRECAUTIONS SHOULD BE TAKEN DURING THIS PROLONGED HEAT WAVE...TO PROTECT YOURSELF FROM THE EFFECTS OF THE EXTREME HEAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. ELEVEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 253 PM CDT MON JUL 25 2011 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-150-151-252030- BIENVILLE-BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN- GREGG-HARRISON-HEMPSTEAD-HOWARD-JACKSON-LAFAYETTE-LINCOLN- LITTLE RIVER-MARION-MCCURTAIN-MILLER-MORRIS-NEVADA-OUACHITA-PANOLA- RED RIVER TX-RUSK-SEVIER-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WOOD- 253 PM CDT MON JUL 25 2011 ...THUNDERSTORMS DEVELOPING OVER SOUTHWEST ARKANSAS AND NORTHEAST TEXAS... ISOLATED STRONG THUNDERSTORMS WERE DEVELOPING OVER PARTS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...AS THEY MOVE SOUTHEAST AND SOUTH...INTO AREAS OF HOT SURFACE TEMPERATURES OVER SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTHWEST LOUISIANA...GENERALLY ALONG AND SOUTH OF A LINE FROM DEQUEEN ARKANSAS TO MOUNT VERNON TEXAS. A FEW OF THESE THUNDERSTORMS MAY BECOME BRIEFLY SEVERE...WITH STRONG...POSSIBLY DAMAGING WINDS...THE MAIN THREAT. PAY ATTENTION TO THE WEATHER THIS AFTERNOON...ESPECIALLY IF YOU HAVE TO BE OUTDOORS. IF YOU HEAR THUNDER...IT IS TIME TO MOVE INDOORS. IF A WARNING IS ISSUED FOR YOUR LOCATION...THEN ITS TIME TO TAKE SHELTER. 03
The Shreveport radar (KSHV), 120 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
3 thunderstorm wind. Local standard time, as filed.
Two trees were downed blocking a road in the Hooks, Texas community.
Trees were downed near the town of Marietta, Texas.
Measured wind gust of 58 mph at the ASOS in Mineola, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315401, 315394, 315395.